MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER
Model Number AVALON US TRANSDUCER
Medical Device Problem Codes Incorrect Measurement (1383); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fetal heart monitor showed 135 times/min, but the sound was obviously rapid, and then carried out b-ultrasound examination, showing the fetal heart rate of 263 times/min, and tested with the fetal heart monitor, showing that the fetal heart rate was still about 135 times/min.This was resulting in a doctor's diagnosis error, emergency to the operating room.Patient / user harm was reported without further details.The device was in use on a patient.There was report of patient or user harm.
 
Additional Manufacturer Narrative
E1: reporter institution phone number (b)(6).E1: reporter phone # (b)(6).A follow-up report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
Multiple attempts were made to gather additional info (like what exactly happened to the patient), but only limited information was provided.It turned out that the patient recovered, but no further infor regarding the event has made been available.Based on the information available and the testing conducted, the cause of the reported problem "inaccurate fetal heart rate measurement" was a defective m2736a avalon transducer.The customer replaced the transducer to resolve the issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This record was updated as part of a retrospective review.D2b procode: updated from hgm to hcl per gudid.D4 model #: updated from m2736a to avalon us transducer per gudid.D4 catalog #: updated from m2736a to 989803143691 per gudid.Analysis was performed by hospital service personnel which concluded that the cause of the reported problem was a defective m2736a avalon ultrasound transducer.The reported problem was confirmed with a replacement of the transducer.The initial transducer is not available for failure analysis.Based on the results of the analysis, it was determined that the product has malfunctioned and the most likely cause of the reported problem was a faulty avalon us transducer.The issue was resolved by replacing the avalon us transducer and the product was put back in service.Based on the information available and results of additional analysis, no further action is necessary at this time.
 
Event or Problem Description
Additional information was received which indicated that monitoring continued there and it was clarified there was no patient harm and no medical intervention required due to the reported issue.The patient's status was described as recovered.The users appeared to have recognized the discrepancy in fetal heart rate and double-checked with an ultrasound.

Brand Name
AVALON US TRANSDUCER
Common Device Name
AVALON US TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key18245284
Report Number9610816-2023-00632
Device Sequence Number17919352
Product Code HGM
UDI-Device Identifier00884838002722
UDI-Public00884838002722
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVALON US TRANSDUCER
Device Catalogue Number989803143691
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/29/2024
03/04/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date02/28/2024
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown